MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368380
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use with bd vacutainer® trace element serum plus blood collection tubes the gel smearing occurred.This occurred on 3 separate occasions, however, the patient impact was not reported.The following information was provided by the initial reporter: trace element tube gelling.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-01-05.H6: investigation summary: bd received 3 samples and 1 photo for investigation.The photo was reviewed and the indicated failure mode for fibrin with the incident lot was observed.The customer samples were evaluated visually with no issues being identified.Additionally, retention samples of the incident lot selected from bd inventory for further testing.The samples were tested and no issues relating to fibrin were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate the customer¿s indicated failure (fibrin) because the defect was not evident in the testing of the complaint lot samples.All samples (complaint lot retains and control samples) demonstrated clinically acceptable performance for all visual observations evaluated.Laboratory analysis of samples indicated that these tubes performed as expected.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h10.

Brand Name
BD VACUTAINER TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11028942
Report Number1917413-2020-01241
Device Sequence Number10919883
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Model Number368380
Device Catalogue Number368380
Device Lot Number9344018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1